MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGM454510
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 08/31/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
The safety and effectiveness of the gore® tag® conformable thoracic stent graft have not been evaluated in the following patient etiologies including previous stent or stent graft or previous surgical repair in the descending thoracic aortic area.In addition, the ifu states that complications associated with the use of the gore® tag® conformable thoracic stent graft may include but are not limited to aortic rupture and death.Care should be taken not to balloon outside of the gore® tag® conformable thoracic stent graft.Ballooning native vessel could lead to vessel damage, rupture, or death.
 
Event or Problem Description
On (b)(6) 2020, this patient underwent an endovascular procedure whereby a conformable gore® tag® thoracic endoprosthesis with active control was implanted in the thoracic aorta, proximally to a previously implanted cook® custom made device, to treat a suspected endoleak of unknown origin.It is unknown for what pathology the cook® custom made device was implanted.Measurements of the thoracic aorta were not provided.After deploying the gore® tag® device, the physician performed ballooning (balloon manufacturer unknown).Upon ballooning, the thoracic aorta ruptured.Two additional conformable gore® tag® thoracic endoprosthesis with active control devices were implanted proximally.However, the patient did not recover and expired.
 
Additional Manufacturer Narrative
Additional information/corrected data.Section a: patient information.Additional narrative: the reason for the cook implant was due to a paraviceral aneurysm.

Brand Name
GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10621644
Report Number2017233-2020-01324
Device Sequence Number19490734
Product Code MIH
UDI-Device Identifier00733132646982
UDI-Public00733132646982
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/20/2022
Device Model NumberTGM454510
Device Catalogue NumberTGM454510
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/02/2020
Supplement Date Received by Manufacturer09/02/2020
Initial Report FDA Received Date10/02/2020
Supplement Report FDA Received Date01/28/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age68 YR